Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 27, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 24, 2021, 5:07 AM CDT for Bayfield County, Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2021, 5:07 AM CDT (10:07 UTC)
- Expired
- Jul 24, 2021, 5:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carlton County, MN, Saint Louis County, MN, Bayfield County, WI, Douglas County, WI
The radar
The Duluth radar (KDLH), 33 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:10 AM CDT | TSTM WND DMG | 3 N Duluth, MN | LARGE TREES DOWN ON ARROWHEAD RD EAST OF THE RICE LAKE INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 10.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
911
WUUS53 KDLH 241007
SVRDLH
MNC017-137-WIC007-031-241045-
/O.NEW.KDLH.SV.W.0027.210724T1007Z-210724T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Duluth MN
507 AM CDT Sat Jul 24 2021
The National Weather Service in Duluth MN has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Louis County in northeastern Minnesota...
Northeastern Carlton County in northeastern Minnesota...
Western Bayfield County in northwestern Wisconsin...
Northern Douglas County in northwestern Wisconsin...
* Until 545 AM CDT.
* At 506 AM CDT, a severe thunderstorm was located over Duluth,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Duluth, Superior, Hermantown, Proctor, Hawthorne, Iron River, Lake
Nebagamon, Barnes, Maple, Brule, Poplar, Oulu, Oliver, Port Wing,
Herbster, Wisconsin Point, Pike Lake Near Duluth, City of Rice
Lake, French River, and South Range.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near any area lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flood waters.
&&
LAT...LON 4675 9242 4701 9221 4698 9179 4694 9178
4698 9175 4697 9168 4691 9176 4678 9203
4673 9196 4673 9179 4683 9139 4692 9121
4691 9111 4628 9143
TIME...MOT...LOC 1006Z 286DEG 43KT 4680 9206
HAIL...<.75IN
WIND...70MPH
$$
Melde2 follow-up statements
098
WWUS53 KDLH 241019
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
519 AM CDT Sat Jul 24 2021
MNC017-241028-
/O.CAN.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
Carlton MN-
519 AM CDT Sat Jul 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARLTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4669 9230 4675 9231 4699 9211 4698 9179
4694 9178 4698 9175 4697 9168 4691 9176
4678 9202 4673 9196 4673 9179 4683 9139
4692 9121 4691 9111 4628 9143
TIME...MOT...LOC 1018Z 286DEG 42KT 4676 9178
$$
MNC137-WIC007-031-241045-
/O.CON.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
St. Louis MN-Bayfield WI-Douglas WI-
519 AM CDT Sat Jul 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHEASTERN ST. LOUIS...WESTERN BAYFIELD AND NORTHERN DOUGLAS
COUNTIES...
At 518 AM CDT, a severe thunderstorm was located 10 miles southeast
of French River, or 15 miles east of Superior, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Gusts to 65 mph have been
reported at the Duluth International Airport.
Locations impacted include...
Duluth, Superior, Hermantown, Proctor, Hawthorne, Iron River, Lake
Nebagamon, Barnes, Maple, Brule, Poplar, Oulu, Oliver, Port Wing,
Herbster, Wisconsin Point, City of Rice Lake, French River, South
Range, and Larsmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on one of the many area lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flood waters.
&&
LAT...LON 4669 9230 4675 9231 4699 9211 4698 9179
4694 9178 4698 9175 4697 9168 4691 9176
4678 9202 4673 9196 4673 9179 4683 9139
4692 9121 4691 9111 4628 9143
TIME...MOT...LOC 1018Z 286DEG 42KT 4676 9178
HAIL...<.75IN
WIND...70MPH
$$
Melde430
WWUS53 KDLH 241035
SVSDLH
Severe Weather Statement
National Weather Service Duluth MN
535 AM CDT Sat Jul 24 2021
MNC137-241044-
/O.CAN.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
St. Louis MN-
535 AM CDT Sat Jul 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LOUIS COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4667 9204 4673 9196 4673 9178 4682 9141
4686 9134 4687 9128 4692 9121 4691 9111
4636 9140
TIME...MOT...LOC 1034Z 286DEG 43KT 4670 9150
$$
WIC007-031-241045-
/O.CON.KDLH.SV.W.0027.000000T0000Z-210724T1045Z/
Bayfield WI-Douglas WI-
535 AM CDT Sat Jul 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN BAYFIELD AND NORTHEASTERN DOUGLAS COUNTIES...
At 534 AM CDT, a severe thunderstorm was located near Oulu, or 28
miles east of Superior, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees. This storm has
produced gusts over 60 mph.
Locations impacted include...
Superior, Iron River, Lake Nebagamon, Maple, Brule, Poplar, Oulu,
Port Wing, Wisconsin Point, Herbster, Cloverland, Wentworth, Mouth Of
Brule, Amnicon Falls State Park, Blueberry, and Waino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on one of the many area lakes, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flood waters.
&&
LAT...LON 4667 9204 4673 9196 4673 9178 4682 9141
4686 9134 4687 9128 4692 9121 4691 9111
4636 9140
TIME...MOT...LOC 1034Z 286DEG 43KT 4670 9150
HAIL...<.75IN
WIND...60MPH
$$
MeldeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:33 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 24, 12:33 AM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1233 AM CDT Sat Jul 24 2021 .DISCUSSION...(This evening through Thursday) Issued at 359 PM CDT Fri Jul 23 2021 Summary: increasing chances of showers and storms are expected this afternoon and evening, some of which will be strong to severe. Then, drier conditions are expected for Saturday and Sunday, which will lead to dangerous fire weather conditions. The rest of the week will continue to be very warm, with off-and-on chances of showers and storms. This afternoon and evening: chances of showers and storms will increase from west to east as a mid-level shortwave impulse translates eastward. This shortwave is ahead of a cold front that will move eastward today through tonight, which could result in additional convection. Already, some showers and thunderstorms have formed over north-central Minnesota, with some gusts up to 60 mph already being reported near Birchdale. The environment continues to be conducive to large hail and damaging wind gusts, with strengthening upper-level flow, steepening low-level lapse rates, and mixed-layer CAPE between 1500-2500 J/kg. The threat for severe storms will continue through the evening hours, and perhaps into the overnight hours, although instability looks to diminish by then. Deep-layer shear will continue to be decent, generally around 30 to 40 knots. Some heavy rainfall will be possible with this activity as well, with total accumulations between 0.50" to 1.00" possible, especially over northwest Wisconsin where the activity is expected to become more widespread. The cold front will pass through the region late tonight into early Saturday morning, which will help usher in drier air behind it. Northwest winds look to strengthen, with gusts to around 20 to 25 mph. This, coupled with low relative humidities, will lead to near-critical fire weather conditions for Saturday afternoon and early evening. The severity of these fire weather conditions will be dependent on tonight's convection. If rainfall becomes widespread, this will help tamper down these conditions. Dry conditions will continue for Sunday, as well, so these near- critical fire weather conditions may continue into Sunday. For Monday through Friday next week: very warm conditions will continue as a broad upper-level ridge will be in place, centered over the Intermountain West states. Broad thermal ridging will result in high temperatures into the 80s and even some lower 90s as well. There will be some off-and-on chances of showers and thunderstorms for late Monday through Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1233 AM CDT Sat Jul 24 2021 Thunderstorms will be affecting many of the terminals through mid day Saturday as a cold front moves slowly through the area. Other than HYR, have a VCTS mention as confidence is low in timing of storms. Some BR with MVFR visibilities occurring at DLH at the start of the forecast, and is possible at BRD, HIB and HYR, but will leave out for now as timing is in question. After frontal passage, VFR and gusty winds are forecast at all sites until near 02Z before subsiding. && .MARINE... Issued at 927 PM CDT Fri Jul 23 2021 Showers and thunderstorms are anticipated across western Lake Superior through the overnight as a cold front makes its way eastward. Some of these storms could be strong to severe, with strong and erratic wind gusts as high as 50 knots, heavy rainfall, and cloud-to-water lightning. Variable winds tonight, with wave heights only around 2 feet or less. Winds will turn more westerly Saturday after the cold front passes through, sustained between 10 to 15 knots, with gusts up to 20 knots. Wave heights will continue to be around 2 feet or less. && .PRELIMINARY POINT TEMPS/POPS... DLH 66 86 60 87 / 60 10 0 0 INL 59 84 56 84 / 50 0 0 0 BRD 66 87 59 90 / 80 10 0 0 HYR 66 87 55 89 / 90 80 0 0 ASX 66 89 59 89 / 90 80 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...JTS AVIATION...GSF MARINE...JTS/GSF
Hazardous weather outlook, Jul 23, 10:05 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1005 PM CDT Fri Jul 23 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-250315- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1005 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight Thunderstorms remain possible this evening and into the overnight hours and some may be strong to severe. The strongest storms will be capable of hail up to quarter size and gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very low relative humidity values and breezy northwest winds will lead to near-critical fire weather conditions Saturday afternoon across much of the Northland. There is a chance for thunderstorms Monday through Thursday next week. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed late this evening and tonight. LSZ121-140>148-150-250315- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1005 PM CDT Fri Jul 23 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight There is a slight risk for a few strong to severe storms across western Lake Superior this evening and into tonight. The strongest storms capable of large hail, strong winds up to 40 knots, heavy rainfall which my reduce visibility and frequent cloud-to-water lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is chance for thunderstorms most of next week from Monday to Thursday. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jul 24, 4:02 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Duluth MN
402 AM CDT Sat Jul 24 2021
MNZ038-WIZ001-006>008-240930-
Pine-Douglas-Sawyer-Washburn-Burnett-
402 AM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PINE...
SOUTHEASTERN DOUGLAS...WASHBURN...NORTHEASTERN BURNETT AND WESTERN
SAWYER COUNTIES...
At 401 AM CDT, strong thunderstorms were along a line extending from
near Danbury, to Webb Lake WI, to Trego, to 7 miles southwest of
Couderay, and moving northeast at 35 mph.
Wind gusts up to 45 mph, pea size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
These storms will be near...
Trego around 405 AM CDT.
Radisson and Couderay around 415 AM CDT.
Chief Lake on Chippewa Flowage around 420 AM CDT.
New Post around 425 AM CDT.
Hayward, Chippewa Flowage West, Chippewa Flowage East, Wascott,
Minong and Gordon around 430 AM CDT.
Other locations impacted by these storms include Reserve, Spooner
Lake, Northwoods Beach, Cozy Corner, Mckenzie Lake, Minong Flowage,
Edgewater, Little Sissabagama Lake, Springbrook and Ojibwa.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4592 9257 4620 9223 4624 9176 4590 9089
4564 9142 4564 9156
TIME...MOT...LOC 0901Z 229DEG 31KT 4599 9241 4599 9212 4589 9186 4574
9143
HuyckSpecial weather statement, Jul 24, 4:11 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Duluth MN
411 AM CDT Sat Jul 24 2021
MNZ011-012-019-240945-
Northern Cook/Northern Lake-Central St. Louis-North St. Louis-
411 AM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
AND NORTHERN LAKE COUNTIES...
At 410 AM CDT, strong thunderstorms were along a line extending from
Boundary Waters Canoe Area Wilderness, to 11 miles west of Burntside
Lake, to near Cook, and moving east at 45 mph.
Wind gusts up to 40 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.
Locations impacted include...
Ely, Lake Vermilion, Hoyt Lakes, Babbitt, Embarrass, Cook, Tower,
Winton, Basswood Lake, Fall Lake, Boundary Waters Canoe Area
Wilderness Near Trout Lake, Birch Lake, Burntside Lake, White Iron
Lake, Snowbank Lake, southwestern Boundary Waters Canoe Area
Wilderness, Robinson, Angora, Ensign Lake, and Shermans Corner.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4821 9186 4820 9178 4820 9172 4812 9171
4811 9156 4805 9157 4807 9149 4805 9142
4808 9126 4813 9119 4809 9099 4760 9213
4779 9279 4808 9234 4824 9196 4824 9190
TIME...MOT...LOC 0910Z 286DEG 40KT 4816 9186 4800 9221 4782 9264
MeldeLocal storm report, Jul 24, 4:23 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
423 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM TSTM WND DMG 6 W HILL CITY 46.99N 93.73W
07/24/2021 AITKIN MN LAW ENFORCEMENT
LARGE TREE DOWN ON STATE HIGHWAY 200
APPROXIMATELY 6 MILES WEST OF HILL CITY.
TIME ESTIMATED BASED ON RADAR.
&&
KLHSpecial weather statement, Jul 24, 4:26 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Duluth MN
426 AM CDT Sat Jul 24 2021
MNZ012-019-020-026-035-037-241000-
Northern Cook/Northern Lake-Central St. Louis-Northern
Aitkin-Southern Lake/North Shore-South Itasca-Carlton/South St.
Louis-
426 AM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AITKIN...
SOUTHERN ST. LOUIS...NORTHERN CARLTON AND SOUTHWESTERN LAKE
COUNTIES...
At 426 AM CDT, strong thunderstorms were along a line extending from
6 miles southeast of Gilbert, to near Cotton, to near Big Sandy Lake,
and moving east at 55 mph.
Wind gusts up to 50 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.
Locations impacted include...
Duluth, Cloquet, Big Sandy Lake, Hermantown, Virginia, Eveleth,
Mountain Iron, Hoyt Lakes, Gilbert, Aurora, Scanlon, Biwabik,
Carlton, Cherry, Mahtowa, Floodwood, Cotton, Cromwell, Toivola, and
Brookston.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4748 9163 4703 9174 4653 9270 4674 9356
4730 9281 4761 9270
TIME...MOT...LOC 0926Z 279DEG 46KT 4742 9237 4712 9244 4671 9323
MeldeSpecial weather statement, Jul 24, 4:28 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Duluth MN
428 AM CDT Sat Jul 24 2021
MNZ011-012-019-241000-
Northern Cook/Northern Lake-Central St. Louis-North St. Louis-
428 AM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS AND
NORTHERN LAKE COUNTIES...
At 427 AM CDT, strong thunderstorms were along a line extending from
Boundary Waters Canoe Area Wilderness, to near Tower, and moving east
at 30 mph.
Wind gusts up to 40 mph, pea size hail, heavy downpours, and frequent
cloud to ground lightning can be expected with these storms.
Locations impacted include...
Ely, Lake Vermilion, Hoyt Lakes, Babbitt, Embarrass, Cook, Tower,
Winton, Basswood Lake, Fall Lake, Boundary Waters Canoe Area
Wilderness Near Trout Lake, Birch Lake, Burntside Lake, White Iron
Lake, Snowbank Lake, western Boundary Waters Canoe Area Wilderness,
Robinson, Ensign Lake, Kekekabic Lake, and Gabbro Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4832 9200 4827 9200 4823 9195 4824 9190
4821 9186 4820 9172 4812 9171 4811 9156
4805 9157 4807 9149 4805 9142 4808 9126
4816 9114 4813 9104 4760 9202 4786 9284
4836 9213 4836 9206
TIME...MOT...LOC 0927Z 281DEG 26KT 4812 9175 4777 9240
MeldeSpecial weather statement, Jul 24, 5:00 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Duluth MN
500 AM CDT Sat Jul 24 2021
MNZ012-019-020-037-WIZ001-241015-
Northern Cook/Northern Lake-Central St. Louis-Southern Lake/North
Shore-Carlton/South St. Louis-Douglas-
500 AM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LOUIS...EASTERN CARLTON...SOUTHWESTERN LAKE AND NORTHWESTERN DOUGLAS
COUNTIES...
At 500 AM CDT, strong thunderstorms were along a line extending from
near Highland Lake, to near Duluth, to Mahtowa, and moving east at 50
mph.
Wind gusts up to 50 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.
Locations impacted include...
Duluth, Superior, Cloquet, Hermantown, Two Harbors, Proctor, Scanlon,
Carlton, Mahtowa, Wrenshall, Oliver, Holyoke, Thomson, Wolf Lake,
Boulder Lake, Wisconsin Point, Pike Lake Near Duluth, City of Rice
Lake, Thomas Lake Near Brimson, and French River.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4656 9287 4694 9236 4728 9199 4722 9128
4710 9144 4707 9153 4701 9158 4691 9176
4687 9187 4678 9203 4673 9195 4673 9179
4678 9162 4644 9231
TIME...MOT...LOC 1000Z 274DEG 45KT 4713 9177 4681 9214 4656 9267
MeldeThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:46 PM CDT | Special Weather Statement | DLH | Douglas | 14 min |
| Jul 23, 10:59 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 31 min |
| Jul 23, 11:31 PM CDT | Special Weather Statement | DLH | Washburn | 14 min |
| Jul 23, 11:48 PM CDT | Special Weather Statement | DLH | Sawyer | 12 min |
| Jul 24, 12:02 AM CDT | Special Weather Statement | DLH | Sawyer | 13 min |
| Jul 24, 12:17 AM CDT | Special Weather Statement | DLH | Sawyer | 13 min |
| Jul 24, 1:26 AM CDT | Special Weather Statement | DLH | Price | 19 min |
| Jul 24, 2:56 AM CDT | Special Weather Statement | DLH | Burnett | 34 min |
| Jul 24, 3:07 AM CDT | Special Weather Statement | DLH | Burnett | 8 min |
| Jul 24, 3:11 AM CDT | Special Weather Statement | DLH | Burnett | 19 min |
| Jul 24, 3:30 AM CDT | Special Weather Statement | DLH | Burnett, Washburn | 30 min |
| Jul 24, 4:02 AM CDT | Special Weather Statement | DLH | Burnett, Sawyer, Washburn | 28 min |
| Jul 24, 5:44 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 31 min |
| Jul 23, 7:15 PM CDT | Special Weather Statement | DLH | Itasca | 30 min |
| Jul 23, 7:30 PM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 37 min |
| Jul 23, 7:33 PM CDT | Special Marine Warning | DLH | 87 min | |
| Jul 23, 7:33 PM CDT | Special Weather Statement | DLH | Cass | 12 min |
| Jul 23, 8:02 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 43 min |
| Jul 23, 8:12 PM CDT | Special Weather Statement | DLH | Carlton | 18 min |
| Jul 23, 8:31 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Jul 23, 8:39 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 36 min |
| Jul 23, 8:46 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jul 23, 8:56 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 34 min |
| Jul 23, 9:31 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Jul 23, 9:43 PM CDT | Special Weather Statement | DLH | Carlton | 32 min |
| Jul 23, 10:16 PM CDT | Special Weather Statement | DLH | Carlton | 14 min |
| Jul 23, 10:33 PM CDT | Special Weather Statement | DLH | Carlton | 12 min |
| Jul 24, 2:34 AM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Jul 24, 2:36 AM CDT | Special Weather Statement | DLH | Cass, Itasca | 24 min |
| Jul 24, 2:41 AM CDT | Special Weather Statement | DLH | Chisago | 34 min |
| Jul 24, 2:56 AM CDT | Special Weather Statement | DLH | Cass, Itasca | 34 min |
| Jul 24, 3:02 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 28 min |
| Jul 24, 3:22 AM CDT | Special Weather Statement | DLH | 23 min | |
| Jul 24, 3:31 AM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 29 min |
| Jul 24, 3:32 AM CDT | Special Weather Statement | DLH | Saint Louis | 28 min |
| Jul 24, 3:41 AM CDT | Special Weather Statement | DLH | 34 min | |
| Jul 24, 3:56 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton | 34 min |
| Jul 24, 3:58 AM CDT | Special Weather Statement | DLH | Saint Louis | 32 min |
| Jul 24, 4:11 AM CDT | Special Weather Statement | DLH | 34 min | |
| Jul 24, 4:26 AM CDT | Special Weather Statement | DLH | Carlton, Saint Louis | 34 min |
| Jul 24, 4:28 AM CDT | Special Weather Statement | DLH | 32 min | |
| Jul 24, 4:57 AM CDT | Special Marine Warning | DLH | 63 min | |
| Jul 24, 5:00 AM CDT | Special Weather Statement | DLH | Carlton | 15 min |
| Jul 24, 5:15 AM CDT | Special Marine Warning | DLH | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2021Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.